Alert archive / California / Wind Advisories in 2014
Wind Advisory 24, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 1, 2014, 3:01 AM PDT for Los Angeles County, California. It took effect at Apr 1, 2014, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 3:01 AM PDT (10:01 UTC)
- In effect from
- Apr 1, 2014, 12:00 PM PDT
- Expired
- Apr 1, 2014, 8:44 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS76 KLOX 011001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 AM PDT TUE APR 1 2014 ...GUSTY WINDS EXPECTED TO DEVELOP ACROSS THE LOS ANGELES AND VENTURA COUNTY COASTAL AREAS EARLY THIS AFTERNOON THROUGH THIS EVENING... ...WIND ADVISORY CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... .WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY MORNING HOURS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. THERE WILL BE INCREASING WEST WINDS EARLY THIS AFTERNOON AFFECTING THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES...ESPECIALLY NEAR THE COAST. CAZ054-059-011115- /O.CAN.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 301 AM PDT TUE APR 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS THIS MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THERE WILL CONTINUE TO BE SOUTHWEST WINDS WITH GUSTS TO 40 MPH...BECOMING WEST TO NORTHWEST LATER THIS MORNING. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING. $$ CAZ040-041-011815- /O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 301 AM PDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...GUSTY WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH MID EVENING. STRONGEST GUSTS WILL OCCUR NEAR THE COAST. WINDS WILL THEN DIMINISH THROUGH THE OVERNIGHT HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-011815- /O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 301 AM PDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP EARLY THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING. STRONGEST GUSTS WILL AFFECT TWO HARBORS AS WELL AS THE CATALINA AIRPORT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
3 follow-up statements
371 WWUS76 KLOX 011815 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1115 AM PDT TUE APR 1 2014 ...GUSTY WINDS EXPECTED TO DEVELOP ACROSS THE LOS ANGELES AND VENTURA COUNTY COASTAL AREAS THIS AFTERNOON THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM TO THE NORTH WILL BRING GUSTY WEST WINDS TO THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON AND EVENING...ESPECIALLY NEAR THE COAST. CAZ040-041-020215- /O.CON.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 1115 AM PDT TUE APR 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL OCCUR NEAR THE COAST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-020215- /O.CON.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 1115 AM PDT TUE APR 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL OCCUR IN THE HILLS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING OPERATIONS AT AVALON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RK/SS
254 WWUS76 KLOX 020143 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 643 PM PDT TUE APR 1 2014 ...GUSTY WEST WINDS CONTINUE ACROSS THE LOS ANGELES AND VENTURA COUNTY COASTAL AREAS THIS EVENING... .A LOW PRESSURE SYSTEM TO THE NORTH WILL BRING GUSTY WEST WINDS TO THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS EVENING...ESPECIALLY NEAR THE COAST. CAZ040-041-020400- /O.CON.KLOX.WI.Y.0024.000000T0000Z-140402T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 643 PM PDT TUE APR 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS EVENING. STRONGEST WINDS WILL OCCUR NEAR THE COAST. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-020400- /O.CON.KLOX.WI.Y.0024.000000T0000Z-140402T0400Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 643 PM PDT TUE APR 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS EVENING. STRONGEST WINDS WILL OCCUR IN THE HILLS. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING OPERATIONS AT AVALON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG
503 WWUS76 KLOX 020344 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 844 PM PDT TUE APR 1 2014 ...WIND ADVISORY CANCELLED FOR COASTAL AREAS... CAZ040-041-087-020445- /O.CAN.KLOX.WI.Y.0024.000000T0000Z-140402T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON 844 PM PDT TUE APR 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS HOWEVER BREEZY CONDITIONS WILL CONTINUE TONIGHT. LOCALLY GUSTY WINDS WILL ALSO BE POSSIBLE NEAR HEAVIER SHOWERS AND THUNDERSTORMS. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 10:20 PM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 31, 10:20 PM PDT, 4 hours 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1020 PM PDT MON MAR 31 2014 UPDATED AVIATION DISCUSSION .SYNOPSIS... A COLD FRONT WILL BRING A FEW HOURS OF STEADY RAIN TONIGHT AND A LOW PRESSURE SYSTEM WILL CAUSE SCATTERED SHOWERS TUESDAY INTO WEDNESDAY. ANOTHER WEAKER FRONT WILL BRING A SLIGHT CHANCE OF RAIN ON FRIDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEK. A STRONG RIDGE ALOFT WILL BUILD OVER CALIFORNIA SATURDAY INTO NEXT WEEK...BRINGING WARMING TO WELL ABOVE NORMAL. && .SHORT TERM (TONIGHT-THURSDAY)... COLD FRONT BROUGHT RAIN LATE THIS AFTERNOON AND EVENING ACROSS SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES. WHILE THE FRONT ITSELF HAS BROUGHT ABOUT 3 TO 4 HOURS OF MODERATE RAIN TO THESE AREAS...THERE HAS BEEN SOME BANDS OF HIGHER RAINFALL RATES...LOCALLY UP TO ONE HALF INCH PER HOUR OBSERVED IN SLO COUNTY. THESE HIGHER RAINFALL RATES WERE ASSOCIATED WITH SOME COLDER AIR ALOFT AND INSTABILITY THAT THE NAM HAD BEEN ADVERTISING FOR COASTAL AREAS OF SLO COUNTY. ONLY ONE REPORT OF LIGHTNING SO FAR FROM A WEATHER SPOTTER IN CAYUCOS. THE FRONT WILL CONTINUE TO SPREAD QUICKLY EASTWARD TONIGHT...MOVING INTO VENTURA AND LOS ANGELES COUNTIES IN THE NEXT FEW HOURS. DOPPLER RADAR IS INDICATING A BAND OF SHOWERS RAPIDLY DEVELOPING WELL AHEAD OF THE FRONT ACROSS SOUTHERN VENTURA COUNTY...EXTENDING FROM OXNARD TO WESTLAKE VILLAGE ALONG HIGHWAY 101. WHILE OVERALL RAINFALL AMOUNTS SHOULD DIMINISH SOMEWHAT AS THE FRONT MOVES INTO VENTURA AND LOS ANGELES COUNTIES...THERE WILL STILL LIKELY BE ISOLATED POCKETS OF BRIEF HEAVY RAIN. SNOW LEVELS ARE EXPECTED TO RANGE BETWEEN 5000 AND 5500 FEET WITH THE FRONT. BEHIND THE FRONT...THERE IS EXPECTED TO BE A GOOD SHOT OF COLD AIR ADVECTION THAT COULD POTENTIALLY LOWER SNOW LEVELS TO AROUND 4000 FEET ON NORTH FACING SLOPES LATE TONIGHT INTO TUESDAY MORNING. WHILE THERE IS NOT MUCH MOISTURE LEFT AT THIS TIME...THERE COULD BE A LIGHT DUSTING OF SNOW ALONG INTERSTATE 5 NEAR THE GRAPEVINE BY THE EARLY MORNING HOURS. AS THE MAIN UPPER LOW DRAWS CLOSER TO THE REGION LATE TUESDAY NIGHT INTO WEDNESDAY...THERE WILL BE A BETTER CHANCE OF SNOWFALL NEAR THE GRAPEVINE AREA. WHILE OVERALL SNOW ACCUMULATIONS WITH BOTH WAVES OF PRECIPITATION ARE EXPECTED TO BE IN THE 2 TO 5 INCH RANGE ABOVE 5000 FEET...WE COULD SEE SOME SNOW IMPACTS ALONG I-5 NEAR THE GRAPEVINE. FOR NOW...WILL HIGHLIGHT THIS POTENTIAL WITH A SPECIAL WEATHER STATEMENT BUT LATER SHIFTS MAY NEED TO CONSIDER ISSUING A WINTER WEATHER ADVISORY ONCE THE TRACK OF THE UPPER LOW BECOMES MORE CLEAR. THE OTHER MAIN IMPACT WITH TONIGHT'S FRONT IS THE GUSTY SOUTHWEST WINDS IN ADVANCE OF THE FRONT. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY...WHERE PEAK GUSTS UP TO 50 MPH WILL BE LIKELY ACROSS FAVORED LOCATIONS. *** FROM PREVIOUS DISCUSSION *** A BREAK IN THE ACTION IS EXPECTED FOR MOST OF THE DAY TOMORROW...THEN THE CHANCE OF SHOWERS WILL INCREASE AGAIN TOMORROW NIGHT INTO WEDNESDAY AS THE UPPER LOW DROPS SOUTHWARD. PRECIP WITH THIS SECOND WAVE WILL LIKELY BE MORE SHOWERY AND CONVECTIVE IN NATURE...SO IT IS DIFFICULT TO PIN DOWN EXACTLY WHEN AND HOW MUCH RAIN/SNOW WILL FALL TUESDAY NIGHT THROUGH WEDNESDAY EVENING. THAT BEING SAID...ANOTHER 0.25-0.50" OF QPF IS FORECASTED FOR SLO AND SBA COUNTIES AS WELL AS THE MOUNTAINS OF VENTURA AND LA COUNTIES. COASTAL AREAS OF VENTURA AND LA COUNTIES SHOULD SEE LESS THAN 0.25"...BUT ANY CONVECTIVE ACTIVITY COULD CHANGE THAT. AT THIS TIME...THE MENTION OF ANY THUNDERSTORMS IN THE FORECAST IS LIMITED TO SLO COUNTY...BUT OTHER AREAS COULD SEE ISOLATED AND BRIEF HEAVY DOWNPOURS. SNOW LEVELS WILL RANGE FROM ABOUT 4000-4500 FEET TUESDAY NIGHT THROUGH WEDS MORNING...WHICH COULD BRING LIGHT SNOW TO THE TEJON PASS. STORM TOTAL SNOW AMOUNTS SHOULD GENERALLY BE ABOUT 2-4" FOR THE VENTURA COUNTY MOUNTAINS AND 3-6" FOR THE SAN GABRIELS. GUSTY WINDS ARE EXPECTED ONCE AGAIN OVER MUCH OF THE AREA BY WEDNESDAY AFTERNOON. RAIN AND SNOW SHOWER ACTIVITY SHOULD COME TO AN END WEDS NIGHT INTO THURSDAY MORNING AS THE UPPER LOW MOVES EAST AND A WARMER AND MORE STABLE AIRMASS STARTS TO MOVE IN. BY THURSDAY A WEAK RIDGE BUILDS IN AHEAD OF THE NEXT TROUGH...WITH SLIGHTLY WARMER CONDITIONS. .LONG TERM (FRIDAY-MONDAY)... A STILL WEAK LOOKING COLD FRONT WILL SWEEP THROUGH THE REGION ON FRIDAY...AS A TROUGH DRIPS IN CALIFORNIA. EXPECTING A FAIRLY SOLID CLOUD DECK...BUT NOT MUCH IF ANY PRECIP-WISE. KEPT THE CALL ROLLING WITH A SLIGHT CHANCE FOR SLO AND NRN SBA COUNTIES...BUT WOULD HAVE TO SEE BIG CHANGES IN THE MODELS TO INCREASE THOSE POPS. AFTER THIS MOVES THROUGH...A STRONG RIDGE ALOFT WILL PUSH INTO CALIFORNIA FROM THE WEST. WHILE THERE ARE SOME SQUABBLES AMONG THE MODELS AS FAR AS HOW CLOSE THE CORE OF THE RIDGE WILL GET...ALL AGREE ON A SHARP AND RAPID WARMING TREND WITH SOME LIGHT OFFSHORE FLOW. BY NEXT WEEK...ALL TEMPERATURES SHOULD BE ABOVE NORMAL AND PUSHING WELL INTO THE 80S BY MONDAY. && .AVIATION...01/0520Z... FRONTAL SYSTEM WILL MOVE THROUGH THE REGION OVERNIGHT...BRINGING MVFR TO LOCALLY IFR CIGS AND SHOWERS. SHOWERS WILL END FROM NW TO SE LATE TONIGHT OR EARLY TUE MORNING. CONDS SHOULD BE MOSTLY MVFR TUE. ANOTHER ROUND OF SHOWERS WITH MVFR CONDS EXPECTED TO PUSH INTO AREAS N OF PT CONCEPTION LATE TUE AFTERNOON AND EVENING. GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY THROUGH 12Z. WIDESPREAD GUSTY WEST WINDS EXPECTED TUE AFTERNOON AND EVENING. KLAX...LOW TO MODERATE CONFIDENCE IN 06Z TAF. CIGS WILL LIKELY BE HIGHLY VARIABLE THROUGH MID MORNING TUE. VFR CONDS MAY ARRIVE AS EARLY AS 13Z. THERE IS A 20 TO 30 PERCENT CHANCE OF WEST WIND GUSTS REACHING 30 KT BETWEEN 20Z TUE AND 01Z WED. KBUR...LOW TO MODERATE CONFIDENCE IN 06Z TAF. CIGS WILL LIKELY BE HIGHLY VARIABLE THROUGH MID MORNING TUE. VFR CONDS MAY ARRIVE AS EARLY AS 13Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...GOMBERG/SUKUP/KITTELL AVIATION...DB SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 31, 2:30 PM PDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT MON MAR 31 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-011300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 230 PM PDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY WINDS WILL CREATE LOCAL DRIVING HAZARDS IN THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. RIP CURRENTS WILL CREATE HAZARDS FOR AREA BEACHGOERS. RAIN WILL DEVELOP OVER SAN LUIS OBISPO COUNTY LATER THIS AFTERNOON AND RAIN AND HIGHER ELEVATION SNOW WILL SPREAD OVER ALL AREAS TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH EARLY WEDNESDAY AFTERNOON. GUSTY WEST WINDS WILL AFFECT MUCH OF THE AREA ON WEDNESDAY AS WELL. A SLIGHT CHANCE OF RAIN EXISTS FOR AREAS NORTH OF POINT CONCEPTION ON FRIDAY. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Mar 31, 9:58 PM PDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 958 PM PDT MON MAR 31 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-020000- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 958 PM PDT MON MAR 31 2014 ...THREAT OF SNOW SHOWERS ON INTERSTATE 5 NEAR THE GRAPEVINE... ...POSSIBILITY OF BRIEF HEAVY DOWNPOURS WITH MINOR MUD AND DEBRIS FLOWS FOR THE RECENT BURN AREAS... A COLD LATE SEASON STORM WILL BRING PERIODS OF RAIN AND MOUNTAIN SNOW THROUGH WEDNESDAY. SNOW LEVELS WITH THE INITIAL WAVE OF PRECIPITATION TONIGHT ARE GENERALLY EXPECTED TO RANGE BETWEEN 5000 AND 5500 FEET...WITH ACCUMULATIONS UP TO 2 INCHES. BEHIND THE COLD FRONT...A SURGE OF COLDER AIR IS EXPECTED TO LOWER SNOW LEVELS TO AROUND 4000 FEET ALONG NORTH FACING SLOPES LATE TONIGHT INTO TUESDAY MORNING. WHILE MOISTURE IS FAIRLY LIMITED DURING THIS TIME...THERE IS A CHANCE OF LIGHT SNOW SHOWERS ALONG INTERSTATE 5 NEAR THE GRAPEVINE...WITH LITTLE OR NO ACCUMULATION EXPECTED. WHILE THERE IS A SLIGHT CHANCE OF LINGERING SHOWERS ON TUESDAY...THE PRECIPITATION THREAT WILL INCREASE ON TUESDAY NIGHT INTO WEDNESDAY AS THE COLD UPPER LOW PRESSURE SYSTEM APPROACHES THE AREA. SNOW LEVELS WILL ONCE AGAIN LOWER TO AROUND 4000 FEET LATE TUESDAY NIGHT INTO WEDNESDAY...POTENTIALLY LOWER IN HEAVIER SHOWERS. DURING THIS TIME...THERE WILL BE A BETTER THREAT OF SNOW SHOWERS ALONG INTERSTATE 5 NEAR THE GRAPEVINE. DUE TO THE SHOWERY NATURE OF THE PRECIPITATION...SNOWFALL AMOUNTS WITH THIS SECONDARY WAVE WILL BE QUITE VARIABLE. A WINTER WEATHER ADVISORY MAY NEED TO BE ISSUED FOR THE MOUNTAINS IF SNOW ACCUMULATIONS BECOME MORE LIKELY ON LOWER ELEVATION MOUNTAIN PASSES. PEOPLE PLANNING TO TRAVEL INTO THE MOUNTAINS SHOULD BE PREPARED FOR WINTER WEATHER DRIVING CONDITIONS. BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT ACROSS THE RECENT BURN AREAS AS THE COLD FRONT MOVES THROUGH THE REGION. A SECONDARY THREAT OF HEAVIER DOWNPOURS AND SMALL HAIL WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY AS THE COLDER AIR ALOFT MOVES INTO THE AREA. RESIDENTS OF THE RECENT BURN AREAS SHOULD CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS AS THE POTENTIAL FOR HEAVY DOWNPOURS COULD BRING THE THREAT OF MINOR MUD AND DEBRIS FLOWS. GOMBERG/BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:42 AM PDT | Small Craft Advisory | LOX | 47 hr | |
| Apr 1, 2:11 PM PDT | Winter Weather Advisory | LOX | 27 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.